question-icon

Suggest remedies for dizziness after electroconvulsive therapy treatment

default
Posted on Wed, 22 Feb 2017
Question: I had an electroconvulsive therapy treatment on the 18th of November and I had a bad reaction to it and I have felt sick ever since. My physichrist does not think my symptoms are being caused by that but I don't know. I just want to know what is wrong with me. My symptoms are dizziness, pressure in my head, pain in the back of my neck, tremors (entire body), sick at my stomach, tired, don't feel good enough to do anything, labored breathing. My medications are venlafaxine 150mg, Quetiapine Fumarate 100mg, clonazepam o.5mg, vitamin e 400mg for tardive dyskinesia, symbicort 160/4.5, and low dose asprin. Please help me. I am desperate.
doctor
Answered by Dr. Dariush Saghafi (1 hour later)
Brief Answer:
Have various symptoms investigated thoroughly

Detailed Answer:
Good afternoon. Sorry to hear of your less than optimal condition you've been having. The party line on ECT side effects that are believed to linger into the time territory of weeks to months would be memory side effects. Typically, other things such as muscle aches/pains, headaches, and other symptoms are generally thought to be self limited and go away from a few days or a week at most. If it's been a couple of months and you are having other problems then, each of those should be specifically looked at and evaluated to make sure you could not have something else causing it such as tension or migraine types of headaches. A viral condition known as a labrynthitis is often believed the be the cause of periods of vertigo/dizziness or disequilibrium when no other explanation is available. Body tremors may need to be evaluated for something such as essential tremors and pain in the neck could be due to arthritic or degenerative cervical spinal column disease which is easily diagnosable by way of either a CT or MRI of the neck. Labored breathing is almost always a problem involving the cardiopulmonary system and so there your doctor may need to send you either to a cardiologist or pulmonologist.

If I were your treating physician I might do a set of labs on you to include thyroid functions (TSH, FT4), Vit. B12, folate, Vit. D, D2, and D3. Also keep in mind that something like Symbicort could cause body tremors.

I don't think the symptoms of labored breathing or general malaise are necessarily linked to any type of neurological problem but other symptoms could be recognized as potential neurological manifestations but I would still have cardiopulmonary and potentially GI take a look at you as well.

If I've provided useful and helpful information to your questions could you do me a huge favor by CLOSING THE QUERY and be sure to include some fine words of feedback along with a 5 STAR rating? Again, many thanks for submitting your inquiry and please let me know how things turn out.

Do not forget to contact me in the future at: www.bit.ly/drdariushsaghafi for additional questions, comments, or concerns having to do with this topic or others.

This query has utilized a total of 16 minutes of professional time in research, review, and synthesis for the purpose of formulating a return statement.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dariush Saghafi

Neurologist

Practicing since :1988

Answered : 2474 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest remedies for dizziness after electroconvulsive therapy treatment

Brief Answer: Have various symptoms investigated thoroughly Detailed Answer: Good afternoon. Sorry to hear of your less than optimal condition you've been having. The party line on ECT side effects that are believed to linger into the time territory of weeks to months would be memory side effects. Typically, other things such as muscle aches/pains, headaches, and other symptoms are generally thought to be self limited and go away from a few days or a week at most. If it's been a couple of months and you are having other problems then, each of those should be specifically looked at and evaluated to make sure you could not have something else causing it such as tension or migraine types of headaches. A viral condition known as a labrynthitis is often believed the be the cause of periods of vertigo/dizziness or disequilibrium when no other explanation is available. Body tremors may need to be evaluated for something such as essential tremors and pain in the neck could be due to arthritic or degenerative cervical spinal column disease which is easily diagnosable by way of either a CT or MRI of the neck. Labored breathing is almost always a problem involving the cardiopulmonary system and so there your doctor may need to send you either to a cardiologist or pulmonologist. If I were your treating physician I might do a set of labs on you to include thyroid functions (TSH, FT4), Vit. B12, folate, Vit. D, D2, and D3. Also keep in mind that something like Symbicort could cause body tremors. I don't think the symptoms of labored breathing or general malaise are necessarily linked to any type of neurological problem but other symptoms could be recognized as potential neurological manifestations but I would still have cardiopulmonary and potentially GI take a look at you as well. If I've provided useful and helpful information to your questions could you do me a huge favor by CLOSING THE QUERY and be sure to include some fine words of feedback along with a 5 STAR rating? Again, many thanks for submitting your inquiry and please let me know how things turn out. Do not forget to contact me in the future at: www.bit.ly/drdariushsaghafi for additional questions, comments, or concerns having to do with this topic or others. This query has utilized a total of 16 minutes of professional time in research, review, and synthesis for the purpose of formulating a return statement.